Alert archive / Montana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 49, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 5, 2011, 6:45 AM MDT for McCone County, Montana. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2011, 6:45 AM MDT (12:45 UTC)
- Expired
- Jul 5, 2011, 7:20 AM MDT
- In force
- 35 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County McCone County, MT
The radar
The Glasgow radar (KGGW), 112 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:55 AM MDT | HAIL 0.5 | 14 W Circle, MT | |
| Jul 5, 7:10 AM MDT | HAIL 0.5 | 10 Se Circle, MT | WIND GUSTED TO 40 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 0.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
742
WUUS55 KGGW 051245
SVRGGW
MTC055-051345-
/O.NEW.KGGW.SV.W.0049.110705T1245Z-110705T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
645 AM MDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCCONE COUNTY IN NORTHEAST MONTANA...
* UNTIL 745 AM MDT.
* AT 642 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES NORTHWEST OF BROCKWAY...OR 18 MILES WEST
OF CIRCLE...AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BROCKWAY AND CIRCLE
LAT...LON 4742 10611 4755 10603 4742 10541 4726 10540
4718 10556
TIME...MOT...LOC 1246Z 292DEG 25KT 4743 10595
$$
RAE
WEATHER.GOV/GLASGOW1 follow-up statement
412
WWUS55 KGGW 051320
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
720 AM MDT TUE JUL 5 2011
MTC055-051330-
/O.CAN.KGGW.SV.W.0049.000000T0000Z-110705T1345Z/
MCCONE-
720 AM MDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCCONE COUNTY IS
CANCELLED...
AT 718 AM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4742 10611 4755 10603 4742 10541 4726 10540
4718 10556
TIME...MOT...LOC 1320Z 292DEG 25KT 4734 10563
$$
RAE
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:34 AM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 5, 3:34 AM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 334 AM MDT TUE JUL 5 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY... UPPER RIDGE WILL BE BUILDING ACROSS THE REGION OVER THE NEXT FEW DAYS. THIS WILL PULL WARMER AIR NORTHWARD AS WELL AS THE MONSOONAL MOISTURE PLUME. THIS WILL KEEP SOME THREAT OF THUNDERSTORMS IN FOR EASTERN MONTANA THROUGH THE SHORT TERM. WEAK SHORTWAVE SLIDING THROUGH MONTANA THIS MORNING WITH JET STREAK PUSHING INTO NORTHERN WYOMING PRODUCING THUNDERSTORMS OVER SOUTH CENTRAL MONTANA. THIS IS FARTHER WEST THEN MODELS FORECASTED AND WITH WEAK BOUNDARY IN PLACE ADJUSTED MORNING POPS ACCORDINGLY. IN THE AFTERNOON EXPECT BOUNDARY TO SHIFT EASTWARD PROVIDING FOCUS FOR STORMS CLOSER TO THE NORTH DAKOTA BORDER. AFTER THIS WAVE PASSES...UPPER RIDGE BEGINS TO BUILD TURNING UPPER FLOW NORTHWEST OVER EASTERN MONTANA. LOW LEVEL FLOW ALSO TURNS NORTH WHICH WILL BE MORE FAVORABLE FOR BRINGING DRIER AIR INTO THE REGION AND MINIMIZING THE THREAT FOR THUNDERSTORMS OVER THE NORTHWEST ZONES FOR WEDNESDAY AND WEDNESDAY NIGHT. BY THURSDAY RIDGE AXIS BEGINS MOVING EAST...FOR A RETURN TO SOUTHWEST FLOW ALOFT AND BETTER THUNDERSTORM POTENTIAL IN THE WESTERN ZONES. EBERT .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... THURSDAY NIGHT THROUGH FRIDAY... LONG TERM BEGINS WITH A LARGE RIDGE ORIENTED FROM THE GREAT BASIN THROUGH MONTANA AND UP INTO SOUTHERN SASKATCHEWAN AND ALBERTA. A LARGE AREA OF LOW PRESSURE ALSO EXIST ACROSS THE EASTERN PACIFIC AND THE PACIFIC NORTHWEST. THIS LOW PRESSURE AREA WILL BE BREAKING APART AND FLINGING OFF SHORTWAVES ACROSS MONTANA. THE FIRST ONE IS EXPECTED TO HIT THURSDAY NIGHT INTO FRIDAY AND WILL BRING SCATTERED SHOWERS THROUGH THE AREA WITH A FEW ISOLATED THUNDERSTORMS. AT THE MOMENT AND DUE TO THE MORNING TIMING SEVERE WEATHER IS NOT EXPECTED BUT COULD PHASE IN IN FUTURE FORECASTS. FRIDAY NIGHT THROUGH SUNDAY... FLOW WILL BECOME SLIGHTLY ZONAL WITH THE BULK OF THE LOW PRESSURE FROM THE PCNW MOVING THROUGH SATURDAY EVENING. AT WHICH POINT TEMPERATURES WILL DROP OFF TO SLIGHTLY BELOW SEASONAL NORMS AS AN ELEVATED COLD FRONT MIXES THROUGH THE REGION. SUNDAY NIGHT ONWARD... MODELS BEGIN HAVING SOME DIFFICULTIES IN THE LONG TERM BUT OVER ALL PATTERN EXPECTED IS A LARGE RIDGE BUILDING UP INTO MONTANA DUE TO EXTRA HEAT FEEDING IN FROM THE GREAT BASIN. EXPECTED PARTLY CLOUDY SKIES AND ISOLATED AFTERNOON THUNDERSTORMS IN THIS PATTERN. SEVERE OR NOCTURNAL WEATHER IS NOT ANTICIPATED UNLESS A MESOSCALE SHORTWAVE CAN PASS OVER HEAD BUT MODEL RESOLUTION IS TOO LOW TO DISCERN THIS FEATURE YET. GAH && .AVIATION... VFR TODAY AND TONIGHT WITH A DEVLOPING BROKEN DECK AROUND 10KFT IN THE EVENING. ISOLATED AFTERNOON THUNDERSTORMS MAY BRIEFLY REDUCE VISIBILITY TO 3 TO 5 MILES WITTH POTENTIAL FOR ERRATIC WINDS. WINDS WILL BE OUT OF THE SOUTHWEST AT AROUND 5 TO 15 KTS. GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 5, 3:10 AM MDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 310 AM MDT TUE JUL 5 2011 MTZ024>026-061100- RICHLAND-DAWSON-PRAIRIE- 310 AM MDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THE YELLOWSTONE RIVER WILL BE ON THE RISE THROUGH THIS WEEK. LEVELS MAY COME WITHIN A FOOT OF FLOOD STAGE AT GLENDIVE THIS MORNING...AND WEDNESDAY NIGHT IN SIDNEY. RANCHERS AND WATER USERS MAY WANT TO TAKE PRECAUTIONS IF THE HIGHER RIVER LEVELS AFFECT THEIR OPERATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:46 PM MDT | Special Weather Statement | GGW | Valley | 59 min |
| Jul 5, 5:36 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 54 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.